MAUDE Adverse Event Report: MOTIVA USA LLC MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID

MOTIVA USA LLC MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID
Catalog Number RSD-300+Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932)
Date of Event 11/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in literature "silicone is an excellent and proven biomaterial, essentially inert and highly compatible with human tissue¿ (skandalakis, shiffman.Breast augmentation: principles and practice.2009 springer-verlag berlin heidelberg).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: edema: normal post-operative edema, which peaks around three to five days after surgery, will amplify the feeling of pressure in the chest.Surgery, will amplify the feeling of pressure in the chest.This is the body's natural response to the trauma of surgery.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contibuted to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental medwatch.
 
Event or Problem Description
It was reported that the right implant exhibited excessive swelling, with an ultrasound confirming the presence of fluid.The condition became evident as the patient's breast demonstrated significant swelling, followed by the sudden drainage of fluid.
 
Additional Manufacturer Narrative
Additional attempts to get more information about the event will be required.In the meantime, the following information has been reviewed: the instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: infection ¿ infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation5.However, infection is possible at any time after surgery.In addition, breast and nipple piercing procedures may increase the possibility of infection.Infections in tissue.With an implant present are more challenging to treat than infections in tissue without an implant present.If an infection does not respond to antibiotics, the implant may have to be removed, with replacement.Occurring only after the infection is resolved.As with other surgical procedures, toxic shock syndrome (tss), a life-threatening condition, has been reported in rare instances following breast implant surgery.Tss symptoms occur suddenly and can include high fever (102° f/38.8° c or higher), vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should contact their doctor immediately for diagnosis and treatment if they experience these symptoms.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental medwatch.At establishment labs, we are committed to patient safety and continually evaluate the performance of our devices through postmarket surveillance of reported complaints & adverse events.
 
Event or Problem Description
Mexico.It was reported that the patient underwent reoperation due to infection despite receiving treatment.
 
Additional Manufacturer Narrative
Quality department (pms) has received a complaint regarding a device from establishment labs, additional information provided in the "details" section.After an analysis of the clinical evidence provided and the report, it was possible to confirm edema; however, is no possible to confirm infection to insufficient clinical evidence.The alleged events are a risk associated with breast surgery and there is no evidence to suggest a link between this particular implant and/or its manufacturing process and a higher risk of occurrence.The cause of this event is multifactorial, and we cannot conclude that the reported event was caused by the manufacturing process and/or the product itself.A complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.-the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: edema ¿ breast implants are no different from any foreign material implanted into the human body, and can trigger a host's protective immune reaction.It is a foreign body response demonstrated by redness, swelling, warmth, pain, and or/loss of function.This foreign body response is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune consequences.Infection: ¿infection can occur with any surgery or implant.Most infections resulting from surgery appear within a few days to weeks after the operation.However, infection is possible at any time after surgery.Infections in tissue with an implant present are harder to treat than infections in tissue without an implant.In the case of gluteal augmentation with silicone filled implants, since the anus is only 3 to 4 cm from the incision, it is recommended to staple or suture a gauze soaked with povidone-iodine over the anus during surgery.If an infection does not respond to antibiotics, the implant may have to be removed, and another implant may be placed after the infection is resolved.As with other surgical procedures, toxic shock syndrome in rare instances has been noted in women after gluteal implant surgery.This is a life- threatening condition and its symptoms include sudden fever, vomiting, diarrhea, fainting, dizziness, and/or sunburn-like rash.Patients should be instructed to contact their doctor immediately for diagnosis and treatment if they have these symptoms¿.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.As stated in the literature: infection following breast augmentation is reported in 1¿4% of cases in different studies.Many risk factors have been correlated with breast infection.General conditions such as obesity, diabetes, immunodeficiency, and cigarette smoking are associated with an increased risk of infection.Symptoms of infection usually manifest during the first 2 postoperative weeks, but delayed infections may occur months or even years after the operation.(john e.Skandalakis, 2009).Establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ROUND SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
MOTIVA USA LLC
125 east de la guerra street
santa barbara 93101
Manufacturer (Section G)
ESTABLISHMENTLABS S.A
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara 93101
8003554164
MDR Report Key21069315
Report Number3012883202-2025-00267
Device Sequence Number3277652
Product Code FTR
UDI-Device Identifier07445161002709
UDI-Public(01)07445161002709(11)240614(17)290614
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberRSD-300+Q
Device Lot Number24060574
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer02/13/2025
Not provided
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/18/2025
04/30/2025
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown